Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 274, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2001, 2:25 PM CDT for Montgomery County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 14, 2001, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS54 KBMX 141925 SVRBHM ALC101-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 225 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 300 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MONTGOMERY...MOVING NORTH AT 30 MPH. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:14 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 10:14 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1014 AM CDT THU JUN 14 2001 UPDATE ON IT'S WAY...TO REMOVE MORNING FEATURES...AND TO INCREASE POPS ACROSS THE NORTH. SHOWERS FORMING ALONG YESTERDAY'S BOUNDARY MOVING NORTH ACROSS THE TENNESSEE VALLEY...AND WATCHING TODAY'S BOUNDARY FORM ALONG THE GULF COAST ALREADY. CU FIELD ALREADY WELL DEVELOPED...BORDERING ON MOSTLY CLOUDY BUT WILL KEEP PARTLY SUNNY ACROSS CENTRAL AND SOUTHERN SECTIONS FOR THE TIME BEING. 81 .BHM...NONE.
In the hours before
Special weather statement, Jun 14, 1:25 PM CDT, 1 hour before
ALZ001>038-040>050-142100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT THU JUN 14 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ALABAMA THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. THE STORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THROUGH TONIGHT. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 2, BIRMINGHAM IS 4, MONTGOMERY IS 4, FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.